Format

Send to

Choose Destination
Int J Hematol. 2009 Jan;89(1):76-79. doi: 10.1007/s12185-008-0220-2. Epub 2008 Dec 4.

Toxic epidermal necrolysis in a patient with primary myelofibrosis receiving thalidomide therapy.

Author information

1
Chair of Hematology, Department of Internal Medicine and Public Health, University of L'Aquila, Via Vetoio snc, Coppito, 67100, L'Aquila, Italy.
2
Chair of Hematology, Department of Internal Medicine and Public Health, University of L'Aquila, Via Vetoio snc, Coppito, 67100, L'Aquila, Italy. mauro.diianni@cc.univaq.it.
3
Department of Pathology, Ospedale San Salvatore, L'Aquila, Italy.
4
Department of Dermatology, University of L'Aquila, L'Aquila, Italy.
5
Department of Clinical and Experimental Medicine, Hematology and Clinical Immunology Section, University of Perugia, Perugia, Italy.

Abstract

Primary myelofibrosis (PMF) is a chronic myeloproliferative neoplasm characterized by progressive anemia, massive splenomegaly, leukoerythroblastosis, extramedullary hematopoiesis and in about 50% of cases the presence of JAK2V617F mutation. Curative therapy in PMF is currently possible only with allogeneic haematopoietic stem cell transplantation which is, unfortunately, associated with relatively high risks of mortality and morbidity which undermine its broad applications. Non-transplant treatment modalities are used for palliative purposes. Recently, anti-angiogenic drugs such as thalidomide have been used to treat these patients on the basis of the prominent bone marrow angiogenesis. Here, we report the case of a patient suffering from JAK2V617F-positive PMF with marked bone marrow neo-angiogenesis. The patient was treated with thalidomide but after 20 days developed life-threatening toxic epidermal necrolysis (TEN). To the best of our knowledge this is the first case of TEN in a patient with PMF under thalidomide therapy.

PMID:
19052692
DOI:
10.1007/s12185-008-0220-2
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center